The biggest question she has is why this has suddenly happened to her.
I have two teenage daughters 15 and 13. My eldest daughter had her HPV vaccinations 2 years ago. She did experience tiredness and headaches but l thought that was due to starting secondary school and all the changes of a teenage girl. I never thought twice about my second daughter having her vaccinations. Until now.
My 13 year old daughter is a bubbly, happy, sociable, fun, energetic, conscientious, caring child. She loves music, art, being outdoors on her skates, flicker, playing soccer, baseball, walking. She recently wanted to join the local community centre gym with her friends. Academically she is thriving. She's due to go on her first school tour of first year, she's been so excited about it but everything has changed in the last two months. She had her first vaccination last November.
My daughter's bubble has gone. She can't walk far without feeling exhausted. She has been going to school but keeps getting sent home because she is not well. She has no energy, she is constantly tired. Her stomach hurts so much it's the pains gone into her back. She's has a constant burning feeling in her stomach. She feels sick all the time as if it's coming up her throat, she's been constipated, she's had to take tablets to ease her pain and a laxative to help her go to the toilet. Then she's bleeding after going to the toilet. She's lost weight, she's pale all the time, she can't eat, when she does she tries to eat it's very little as she feels so much pain inside her she's said it doesn't feel like her body anymore.
She's a child who rarely went to the doctors until now. She's so distressed about why it's happened to her and not knowing why, and the biggest question she has is why it's suddenly happened to her.
As a mother you try to protect your children and keep them safe from harm. It's undescribable the feeling of helplessness you have not being able to do anything watching her go through this.
I recently saw a post on Facebook about the dangers of Gardasil and after reading it l couldn't believe that my daughter's symptoms were exactly described as the side effects of Gardasil.
I went through everything she had been experiencing that lead to the condition she is in now. We have been to the doctors regularly, she's had her bloods done which were all ok until she tested positive for celiac!!!
We have no history of celiac in our family so it was a shock to us that she's developed this. When l saw Dr. Clarks you tube video he says that Gardasil can trigger autoimmune conditions.
We were told my daughter was diagnosed with a wheat intolerance which resulted in her becoming a 'sudden celiac'. What a coincidence??? After reading the website about Gardasil it states ,,"Important safety information, anyone who is allergic to the ingredients of Gardasil including those severely allergic to yeast, should not receive the vaccine'.
If no one knows if a child is allergic to yeast until AFTER they have had the injection then how are they meant to know? Why isn't every child tested for yeast allergies before they are given the injection?
My daughter's school has been very supportive especially my daughter's year head whom she has been able to confide in.
We live in North county Dublin. We still don't know if her diagnosis of celiac and her having to change her whole diet will change anything. She is not the same child she was two months ago. She has not gone out with her friends, she has not got the same quality of life.
She has been advised not to get any further injections as her body can not cope with it.
Our doctor has been very good and helpful but we were seen by a doctor two days ago who was filling in for our own doctor while she's on holidays and he gave us the results of her bloods that were tested for celiac, her TTG tested positive and he said she should avoid wheat. I asked him if there could possibly be a link between the gardasil injection and he told me I was being ridiculous and not to entertain such thoughts. He was very dismissive and rude.
At the moment she is not in school. We have changed her diet but its only the third day. She sleeps a lot. The worst part of it is not know how long this will last.
I am not letting her have the second vaccination and from reading the stories of other people it's very sad that these young girls lives have changed because of this drug.
Amy, Co. Dublin